MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN
Catalog Number 07K68-32
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information.Patient identifier: complete number (b)(6).Section no further patient information was provided by the customer.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a false negative architect cea result for 1 patient.The following patient data was provided: sid (b)(6) initial result = <0.5 ng/ml, repeat = 327.55 ng/ml.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Review of complaint activity determined that there was normal complaint activity for reagent lot 94415fn00.Review of tracking and trending reports did not identify any related trends for the architect cea assay.Return testing was not completed as returns were not available.Therefore, testing of a serum based panel was performed using a retained kit of lot 94415fn00.All specifications were met indicating the lot is performing acceptably.Using worldwide field data the historical performance of reagent lot 94415fn00 was evaluated.This evaluation indicated that the patient median result for the lot was comparable with all other lots in the field.Therefore, no unusual reagent lot performance was identified for lot 94415fn00.Manufacturing documentation for the lot did not identify any issues associated with the complaint issue.Additionally, labeling was reviewed and sufficiently addresses the customer's issue.Based on this investigation, no systemic issue or deficiency of the architect cea assay was identified.

Brand Name
ARCHITECT CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key8675582
Report Number3008344661-2019-00072
Device Sequence Number16662885
Product Code DHX
UDI-Device Identifier00380740014582
UDI-Public00380740014582
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K990774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2020
Device Catalogue Number07K68-32
Device Lot Number94415FN00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR, SERIAL (B)(4); ARCHITECT I2000SR, SERIAL (B)(4); LIST 3M74-02; LIST 3M74-02